MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number G08957
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Pma/510(k) number = k171999.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during preparation of a performer introducer for a transcatheter aortic valve implantation, the hemostatic valve ("rubber stopper") was noted to be missing from the sheath.As the nurse attempted to insert the dilator, it would reportedly not pull through the sheath and the device could not be flushed, which is when the valve was noted to be missing.The device was not used and was discarded.A new device was used to complete the procedure.The device did not make patient contact.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Summary of event: as reported, during preparation of a performer introducer for a transcatheter aortic valve implantation, the hemostatic valve ("rubber stopper") was noted to be missing from the sheath.As the nurse attempted to insert the dilator, it would reportedly not pull through the sheath and the device could not be flushed, which is when the valve was noted to be missing.The device was not used and was discarded.A new device was used to complete the procedure.The device did not make patient contact.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, drawings, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.The customer did not return the complaint device to cook for investigation.A document-based investigation evaluation was performed.No related non-conformances were recorded, and there have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook also reviewed the product labeling.The instructions for use (ifu) provides the following information related to the reported failure mode: precautions: "do not attempt to insert or with draw the wire guide and/ or introducer if resistance is felt." how supplied: ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ cook has concluded a component failure contributed to this failure mode.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report since the previous medwatch report was sent.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12341217
Report Number1820334-2021-02007
Device Sequence Number19660256
Product Code DYB
UDI-Device Identifier00827002089570
UDI-Public(01)00827002089570(17)240531(10)13911163
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberG08957
Device Catalogue NumberRCFW-14.0-38-30-RB
Device Lot Number13911163
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/11/2021
Supplement Date Received by Manufacturer12/21/2021
Initial Report FDA Received Date08/19/2021
Supplement Report FDA Received Date01/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown